The EMS Publishing House is now EMS Press and has its new home at ems.press.

Please find all EMS Press journals and articles on the new platform.

Zeitschrift für Analysis und ihre Anwendungen


Full-Text PDF (1085 KB) | Metadata | Table of Contents | ZAA summary
Volume 18, Issue 3, 1999, pp. 733–751
DOI: 10.4171/ZAA/909

Published online: 1999-09-30

On Some Dimension Problems for Self-Affine Fractals

M.P. Bernardi[1] and C. Bondioli[2]

(1) Università di Pavia, Italy
(2) Università di Pavia, Italy

We deal with self-affine fractals in $\mathbb R^2$. We examine the notion of affine dimension of a fractal proposed in [26]. To this end, we introduce a generalized affine Hausdorif dimension related to a family of Borel sets. Among other results, we prove that for a suitable class of self-affine fractals (which includes all the so-called general Sierpiñski carpets), under the "open set condition", the affine dimension of the fractal coincides - up to a constant - not only with its Hausdorif dimension arising from a non-isotropic distance $D_{\theta}$ in $\mathbb R^2$, but also with the generalized affine Hausdorff dimension related to the family of all balls in $(\mathbb R^2, D{\theta})$. We conclude the paper with a comparison between this assertion and results already known in the literature.

Keywords: Self-affine fractals, Hausdorff measures, dimensions, homogeneous spaces

Bernardi M.P., Bondioli C.: On Some Dimension Problems for Self-Affine Fractals. Z. Anal. Anwend. 18 (1999), 733-751. doi: 10.4171/ZAA/909